Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 25, 2014, 7:45 PM CST for Caldwell Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2014, 7:45 PM CST (01:45 UTC)
- Expired
- Feb 25, 2014, 8:30 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Caldwell Parish, LA
The radar
The Ft Polk radar (KPOE), 142 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS54 KSHV 260145
SVRSHV
LAC021-260230-
/O.NEW.KSHV.SV.W.0007.140226T0145Z-140226T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CST TUE FEB 25 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 830 PM CST.
* AT 743 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF CLARKS...OR 11 MILES SOUTHWEST OF
COLUMBIA...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3207 9192 3202 9189 3198 9189 3193 9232
3213 9231 3222 9199 3221 9197 3217 9197
3218 9194 3216 9189 3214 9189 3213 9187
3209 9187
TIME...MOT...LOC 0144Z 256DEG 31KT 3203 9224
$$
121 follow-up statement
895
WWUS54 KSHV 260205
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CST TUE FEB 25 2014
LAC021-260230-
/O.CON.KSHV.SV.W.0007.000000T0000Z-140226T0230Z/
CALDWELL LA-
805 PM CST TUE FEB 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR CALDWELL PARISH...
AT 802 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3207 9192 3202 9189 3198 9189 3196 9208
3212 9212 3222 9199 3221 9197 3217 9197
3218 9194 3216 9189 3214 9189 3213 9187
3209 9187
TIME...MOT...LOC 0205Z 256DEG 31KT 3207 9203
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 5:58 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 25, 5:58 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 558 PM CST TUE FEB 25 2014 .AVIATION... SHWRS/TSTMS EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING AND INTO THE OVERNIGHT HOURS...AS A STRONG COLD FRONT APPROACHES FROM THE N. EXPECT MVFR/IFR CIGS AND VSBYS TO DEVELOP THIS EVENING AND PERSIST THROUGH MUCH OF THE PD...ESPECIALLY IN VC OF ANY CONVECTION. EXPECT CONVECTION TO BEGIN TAPERING OFF WEDNESDAY MORNING AND CONTINUE GRADUALLY THROUGHOUT THE DAY FROM N TO S...AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION IN THE WAKE OF THE COLD FRONT. VFR MAY RETURN N OF I-20...BUT MOST OTHER TERMINALS WILL REMAIN RESTRICTED. OTHERWISE...N-NELY WINDS TO PICK UP WITH THE PASSAGE OF THE FRONT OVERNIGHT TO 12-18 KTS WITH GUSTS AS HIGH AS 30 KTS POSSIBLE. WINDS WILL DECREASE DURING THE DAY WEDNESDAY...AS THE PRESSURE GRADIENT RELAXES. /12/ && .PREV DISCUSSION... /ISSUED 438 PM CST TUE FEB 25 2014/ DISCUSSION... THIS AFTERNOON A SURFACE LOW OVER SOUTHEAST TEXAS HAD A NEARLY STATIONARY FRONTAL BOUNDARY REACHING EAST ACROSS THE SOUTHERN GULF COAST REGION OF TEXAS AND LOUISIANA. LOW LEVEL FLOW ASSOCIATED WITH HIGH PRESSURE CONTINUED TO PROVIDE A NORTHEAST WIND ACROSS THE FOUR STATE AREA WHILE ALOFT A WESTERLY FLOW CONTINUED TO STREAM MOISTURE OVER THE TOP OF THE COLD AIR. TROUGH OF LOW PRESSURE JUST ABOVE THE SURFACE WAS PRODUCING A FEW LIGHT SHOWERS RETURNS...WHILE TO THE NORTH A FEW ISOLATED THUNDERSTORMS WERE DEVELOPING OVER PARTS OF CENTRAL ARKANSAS. WEAK DISTURBANCES ALOFT APPROACHING FROM THE WEST ALOFT WILL AID WITH MORE PRECIPITATION DURING THE OVERNIGHT HOURS. THIS WILL COME TO AN END AS A NEW SURGE OF ARCTIC AIR MOVES SOUTH ACROSS THE CENTRAL AND EASTERN PARTS OF THE COUNTRY. TEMPERATURES LATE TONIGHT WILL NEAR FREEZING OVER PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS BUT THESE WILL OCCUR AFTER THE RAINFALL ENDS FROM NORTH TO SOUTH AS DRIER AIR FILTERS INTO THE FOUR STATE AREA WEDNESDAY. BEFORE THE SKY GRADUALLY CLEARS FROM NW TO SE WEDNESDAY AFTERNOON AND NIGHT. SHOULD SEE A RETURN TO SUBFREEZING TEMPS AREAWIDE THURSDAY MORNING...BEFORE A MODEST WARM UP COMMENCES UNDER A MOSTLY CLEAR SKY. SURFACE HIGH PRESSURE WILL PREVAIL THROUGH LATE WEEK UNTIL THE RIDGE SHIFTS EAST ACROSS THE EASTERN U.S. TOWARD LATE WEEK ANOTHER COLD FRONT BACK DOORS INTO THE REGION WITH RAIN RETURNING AS A SHORT WAVE MOVES OUT INTO THE PLAINS WITH MOST OF THE ENERGY AFFECTING THE NORTHERN ZONES ON FRIDAY BUT ENDING FROM WEST TO EAST ON SATURDAY MORNING. THE NEXT STORM SYSTEM ALOFT RETURNS RAIN FOR LATER SATURDAY INTO SUNDAY AS THIS DISTURBANCE AMPLIFIES THE UPPER TROUGH SOUTH ACROSS TEXAS AS ITS APPROACHES. THE COLD FRONT WITH THIS SYSTEM WILL ENTER SUNDAY NIGHT AND SHIFT SOUTH TO THE GULF COAST BY LATE MONDAY ENDING RAINFALL OVER THE FOUR STATE AREA. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 37 44 28 55 37 / 80 10 0 0 10 MLU 37 44 26 53 34 / 80 10 0 0 10 DEQ 31 40 22 54 35 / 50 0 0 0 20 TXK 34 41 25 54 36 / 70 0 0 0 10 ELD 35 42 23 54 34 / 70 10 0 0 10 TYR 36 41 28 56 41 / 80 10 0 0 10 GGG 37 43 27 56 39 / 80 10 0 0 10 LFK 45 45 32 58 41 / 90 30 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Feb 25, 12:03 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CST TUE FEB 25 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1203 PM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA...NEAR AND BEHIND A WEAK COLD FRONT THAT WILL DRIFT SOUTHWEST. SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT IN ADVANCE OF A STRONGER COLD FRONT AND APPROACHING UPPER LEVEL DISTURBANCE. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FRIDAY...AS WELL AS SUNDAY AND MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
In the hours before
Special weather statement, Feb 25, 5:47 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CST TUE FEB 25 2014
LAZ011-017-018-260045-
NATCHITOCHES-RED RIVER-SABINE-
547 PM CST TUE FEB 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...MANY...NATCHITOCHES AND ZWOLLE...
AT 544 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF MANY...OR 22 MILES
WEST OF NATCHITOCHES...AND ANOTHER STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF MANY...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
12Local storm report, Feb 25, 6:34 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CST TUE FEB 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 NW ROBELINE 31.75N 93.38W
02/25/2014 E1.75 INCH NATCHITOCHES LA 911 CALL CENTER
HEAVY RAIN AND LARGE HAIL ON I-49 IN NORTH PARISH
&&
EVENT NUMBER SHV1400100
25Special weather statement, Feb 25, 6:38 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CST TUE FEB 25 2014
LAZ018>022-260130-
CALDWELL-GRANT-LA SALLE-NATCHITOCHES-WINN-
638 PM CST TUE FEB 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...GRANT...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLFAX...MONTGOMERY...NATCHITOCHES...OLLA AND
WINNFIELD...
AT 633 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES EAST OF CAMPTI...OR 11 MILES
NORTHEAST OF NATCHITOCHES...AND ANOTHER STRONG STORM NEAR
KISATCHIE...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
12Special weather statement, Feb 25, 7:24 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CST TUE FEB 25 2014
LAZ019-021-022-260215-
CALDWELL-LA SALLE-WINN-
724 PM CST TUE FEB 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA...GRAYSON AND OLLA...
AT 723 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES EAST OF WINNFIELD...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
12Local storm report, Feb 25, 7:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST TUE FEB 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 3 NW NATCHITOCHES 31.79N 93.13W
02/25/2014 E1.00 INCH NATCHITOCHES LA CO-OP OBSERVER
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND
&&
EVENT NUMBER SHV1400101
10Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.